MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN CLEANING CRYSTALS; CLEANSER, DENTURE, OVER THE COUNTER

ALIGN TECHNOLOGY, INC. INVISALIGN CLEANING CRYSTALS; CLEANSER, DENTURE, OVER THE COUNTER
Model Number 20127
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burning Sensation (2146); Numbness (2415); Aphonia (4409)
Date of Event 02/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current indications for use (ifu) contains the following: "warnings - do not place crystals in mouth or ingest.In case of accidental ingestion, immediately contact a poison-control center.".No conclusive evidence has been provided that supports or opposes whether the cleaning crystals, packette caused or contributed to the required hospitalization (initial or prolonged) and the cleaning crystals, packette were being used.Therefore, an mdr will be filed in the united states per 21 cfr 803.
 
Event or Problem Description
The treated patient reported persistent difficulty closing the mouth, numbness, tingling, and burning in the mouth after using the cleaning crystals, that have impacted the ability to speak, eat swallow and weight loss that required hospitalization for 4 days on (b)(6).These symptoms do not appear to be life threatening to the patient.The patient indicated that during the hospitalization, required different medications (not clarified how many or which ones) to alleviate the reported symptom(s).No additional information is available at this time.
 
Additional Manufacturer Narrative
Information was edited: the brand name and labeled for use were modified.

Brand Name
INVISALIGN CLEANING CRYSTALS
Common Device Name
CLEANSER, DENTURE, OVER THE COUNTER
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
janier duarte santana
2820 orchard parkway
san jose, CA 95134
MDR Report Key21740625
Report Number2953749-2025-00621
Device Sequence Number14448350
Product Code EFT
UDI-Device Identifier00816063021407
UDI-Public(01)00816063021407
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number20127
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age19 YR
Patient SexFemale